Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Geometric Satake, Springer correspondence, and small representations II

Authors: Pramod N. Achar, Anthony Henderson and Simon Riche
Journal: Represent. Theory 19 (2015), 94-166
MSC (2010): Primary 17B08, 20G05; Secondary 14M15
Published electronically: May 18, 2015
MathSciNet review: 3347990
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a split reductive group scheme $ \check G$ over a commutative ring $ \Bbbk $ with Weyl group $ W$, there is an important functor $ {\mathsf {Rep}}(\check G,\Bbbk )\to {\mathsf {Rep}}(W,\Bbbk )$ defined by taking the zero weight space. We prove that the restriction of this functor to the subcategory of small representations has an alternative geometric description, in terms of the affine Grassmannian and the nilpotent cone of the Langlands dual group $ G$. The translation from representation theory to geometry is via the Satake equivalence and the Springer correspondence. This generalizes the result for the $ \Bbbk =\mathbb{C}$ case proved by the first two authors, and also provides a better explanation than in the earlier paper, since the current proof is uniform across all types.

References [Enhancements On Off] (What's this?)

  • [Ac] Pramod N. Achar, Green functions via hyperbolic localization, Doc. Math. 16 (2011), 869-884. MR 2861392 (2012j:20132)
  • [AH] Pramod N. Achar and Anthony Henderson, Geometric Satake, Springer correspondence and small representations, Selecta Math. (N.S.) 19 (2013), no. 4, 949-986. MR 3131493,
  • [AHJR1] Pramod N. Achar, Anthony Henderson, Daniel Juteau, and Simon Riche, Weyl group actions on the Springer sheaf, Proc. Lond. Math. Soc. (3) 108 (2014), no. 6, 1501-1528. MR 3218317,
  • [AHJR2] P. Achar, A. Henderson, D. Juteau, S. Riche, Modular generalized Springer correspondence I: the general linear group, to appear in J. Eur. Math. Soc. (JEMS), arXiv:1307.2702.
  • [AHJR3] P. Achar, A. Henderson, D. Juteau, S. Riche, Modular generalized Springer correspondence II: classical groups, to appear in J. Eur. Math. Soc. (JEMS), arXiv:1404.1096.
  • [AM] P. Achar, C. Mautner, Sheaves on nilpotent cones, Fourier transform, and a geometric Ringel duality, to appear in Mosc. Math. J., arXiv:1207.7044.
  • [BBD] A. A. Beĭlinson, J. Bernstein, and P. Deligne, Faisceaux pervers, Analysis and topology on singular spaces, I (Luminy, 1981) Astérisque, vol. 100, Soc. Math. France, Paris, 1982, pp. 5-171 (French). MR 751966 (86g:32015)
  • [BD] A. Beĭlinson, V. Drinfeld, Quantization of Hitchin's integrable system and Hecke eigensheaves, available at$ \sim $mitya/langlands.html.
  • [BL] Joseph Bernstein and Valery Lunts, Equivariant Sheaves and Functors, Lecture Notes in Mathematics, vol. 1578, Springer-Verlag, Berlin, 1994. MR 1299527 (95k:55012)
  • [BF] Roman Bezrukavnikov and Michael Finkelberg, Equivariant Satake category and Kostant-Whittaker reduction, Mosc. Math. J. 8 (2008), no. 1, 39-72, 183 (English, with English and Russian summaries). MR 2422266 (2009d:19008)
  • [BFM] Roman Bezrukavnikov, Michael Finkelberg, and Ivan Mirković, Equivariant homology and $ K$-theory of affine Grassmannians and Toda lattices, Compos. Math. 141 (2005), no. 3, 746-768. MR 2135527 (2006e:19005),
  • [BV] J. M. Boardman and R. M. Vogt, Homotopy Invariant Algebraic Structures on Topological Spaces, Lecture Notes in Mathematics, Vol. 347, Springer-Verlag, Berlin-New York, 1973. MR 0420609 (54 #8623a)
  • [BM] Walter Borho and Robert MacPherson, Représentations des groupes de Weyl et homologie d'intersection pour les variétés nilpotentes, C. R. Acad. Sci. Paris Sér. I Math. 292 (1981), no. 15, 707-710 (French, with English summary). MR 618892 (82f:14002)
  • [Bra] Tom Braden, Hyperbolic localization of intersection cohomology, Transform. Groups 8 (2003), no. 3, 209-216. MR 1996415 (2004f:14037),
  • [Bro] Abraham Broer, The sum of generalized exponents and Chevalley's restriction theorem for modules of covariants, Indag. Math. (N.S.) 6 (1995), no. 4, 385-396. MR 1365182 (96j:20058),
  • [Bry] Jean-Luc Brylinski, Transformations canoniques, dualité projective, théorie de Lefschetz, transformations de Fourier et sommes trigonométriques, Astérisque 140-141 (1986), 3-134, 251 (French, with English summary). Géométrie et analyse microlocales. MR 864073 (88j:32013)
  • [CG] Neil Chriss and Victor Ginzburg, Representation Theory and Complex Geometry, Birkhäuser Boston, Inc., Boston, MA, 1997. MR 1433132 (98i:22021)
  • [De] P. Deligne, Cohomologie à support propre, Exposé XVII in Théorie des topos et cohomologie étale des schémas (SGA 4.3), Lecture Notes in Math. 305, Springer, 1973.
  • [DM] P. Deligne, J. Milne, Tannakian categories, in Hodge cycles, motives, and Shimura varieties, Lecture Notes in Math. 900, Springer, 1982.
  • [HKK] K. A. Hardie, K. H. Kamps, and R. W. Kieboom, A homotopy 2-groupoid of a Hausdorff space, Appl. Categ. Structures 8 (2000), no. 1-2, 209-234. Papers in honour of Bernhard Banaschewski (Cape Town, 1996). MR 1785844 (2001h:18008),
  • [Iv] Birger Iversen, Cohomology of Sheaves, Universitext, Springer-Verlag, Berlin, 1986. MR 842190 (87m:14013)
  • [Ja] Jens Carsten Jantzen, Representations of Algebraic Groups, 2nd ed., Mathematical Surveys and Monographs, vol. 107, American Mathematical Society, Providence, RI, 2003. MR 2015057 (2004h:20061)
  • [Jo] A. Joyal, Quasi-categories and Kan complexes, J. Pure Appl. Algebra 175 (2002), no. 1-3, 207-222. MR 1935979 (2003h:55026),
  • [Ju] D. Juteau, Modular Springer correspondence, decomposition matrices and basic sets, preprint, arXiv:1410.1471.
  • [KaS] Masaki Kashiwara and Pierre Schapira, Sheaves on Manifolds, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 292, Springer-Verlag, Berlin, 1990. With a chapter in French by Christian Houzel. MR 1074006 (92a:58132)
  • [KeS] G. M. Kelly and Ross Street, Review of the elements of $ 2$-categories, Category Seminar (Proc. Sem., Sydney, 1972/1973) Springer, Berlin, 1974, pp. 75-103. Lecture Notes in Math., Vol. 420. MR 0357542 (50 #10010)
  • [LZ] Y. Liu, W. Zheng, Enhanced six operations and base change theorem for sheaves on Artin stacks, preprint, arXiv:1211.5948.
  • [Lur] Jacob Lurie, Higher Topos Theory, Annals of Mathematics Studies, vol. 170, Princeton University Press, Princeton, NJ, 2009. MR 2522659 (2010j:18001)
  • [L1] G. Lusztig, Green polynomials and singularities of unipotent classes, Adv. in Math. 42 (1981), no. 2, 169-178. MR 641425 (83c:20059),
  • [L2] G. Lusztig, Intersection cohomology complexes on a reductive group, Invent. Math. 75 (1984), no. 2, 205-272. MR 732546 (86d:20050),
  • [L3] George Lusztig, Character sheaves. II, III, Adv. in Math. 57 (1985), no. 3, 226-265, 266-315. MR 806210 (87m:20118a),
  • [MacL] Saunders Mac Lane, Categories For the Working Mathematician, 2nd ed., Graduate Texts in Mathematics, vol. 5, Springer-Verlag, New York, 1998. MR 1712872 (2001j:18001)
  • [Mau1] C. Mautner, Sheaf theoretic methods in modular representation theory, Ph.D. thesis, University of Texas at Austin, 2010.
  • [Mau2] Carl Mautner, A geometric Schur functor, Selecta Math. (N.S.) 20 (2014), no. 4, 961-977. MR 3273627,
  • [MV1] I. Mirković and K. Vilonen, Characteristic varieties of character sheaves, Invent. Math. 93 (1988), no. 2, 405-418. MR 948107 (89i:20066),
  • [MV2] I. Mirković and K. Vilonen, Geometric Langlands duality and representations of algebraic groups over commutative rings, Ann. of Math. (2) 166 (2007), no. 1, 95-143. MR 2342692 (2008m:22027),
  • [MVy] I. Mirković, M. Vybornov, Quiver varieties and Beilinson-Drinfeld Grassmannians of type A, preprint, arXiv:0712.4160.
  • [P1] A. J. Power, A $ 2$-categorical pasting theorem, J. Algebra 129 (1990), no. 2, 439-445. MR 1040947 (91d:18009),
  • [P2] A. J. Power, An $ n$-categorical pasting theorem, Category theory (Como, 1990) Lecture Notes in Math., vol. 1488, Springer, Berlin, 1991, pp. 326-358. MR 1173022 (93g:18013),
  • [R1] Mark Reeder, Zero weight spaces and the Springer correspondence, Indag. Math. (N.S.) 9 (1998), no. 3, 431-441. MR 1692153 (2000e:22005),
  • [R2] Mark Reeder, Small modules, nilpotent orbits, and motives of reductive groups, Internat. Math. Res. Notices 20 (1998), 1079-1101. MR 1656260 (99j:20051),
  • [R3] Mark Reeder, Small representations and minuscule Richardson orbits, Int. Math. Res. Not. 5 (2002), 257-275. MR 1876935 (2002j:20084),
  • [RSW] Simon Riche, Wolfgang Soergel, and Geordie Williamson, Modular Koszul duality, Compos. Math. 150 (2014), no. 2, 273-332. MR 3177269,
  • [Rou] Raphaël Rouquier, Categorification of $ {\mathfrak{sl}}_2$ and braid groups, Trends in representation theory of algebras and related topics, Contemp. Math., vol. 406, Amer. Math. Soc., Providence, RI, 2006, pp. 137-167. MR 2258045 (2008f:17011),

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 17B08, 20G05, 14M15

Retrieve articles in all journals with MSC (2010): 17B08, 20G05, 14M15

Additional Information

Pramod N. Achar
Affiliation: Department of Mathematics, Louisiana State University, Baton Rouge, Louisiana 70803

Anthony Henderson
Affiliation: School of Mathematics and Statistics, University of Sydney, NSW 2006, Australia

Simon Riche
Affiliation: Université Blaise Pascal et CNRS, Laboratoire de Mathématiques (UMR 6620), Campus universitaire des Cézeaux, F-63177 Aubière Cedex, France

Received by editor(s): January 31, 2014
Published electronically: May 18, 2015
Additional Notes: The first author was supported by NSF Grant No. DMS-1001594. The second author was supported by ARC Future Fellowship Grant No. FT110100504. The third author was supported by ANR Grants No. ANR-09-JCJC-0102-01 and No. ANR-2010-BLAN-110-02.
Dedicated: In memoriam T. A. Springer (1926–2011)
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society